On a Multivariate Pareto Distribution

21 Pages Posted: 29 Jul 2010 Last revised: 20 Sep 2010

Vali Alexandru Asimit

University of Manchester - School of Mathematics

Edward Furman

York University - Department of Mathematics and Statistics

Raluca Vernic

Ovidius University of Constanta

Date Written: July 29, 2009

Abstract

A multivariate distribution possessing arbitrarily parameterized Pareto margins is formulated and studied. The distribution is believed to allow for an adequate modeling of dependent heavy tailed risks with a non-zero probability of simultaneous loss. Numerous links to certain nowadays existing probabilistic models, as well as seemingly useful characteristic results are proved. Expressions for, e.g., decumulative distribution functions, densities, (joint) moments and regressions are developed. An application to the classical pricing problem is considered, and some formulas are derived using the recently introduced economic weighted premium calculation principles.

Keywords: Multivariate Pareto distributions, characterizations, mixtures, dependence, simultaneous loss, economic weighted pricing

Suggested Citation

Asimit, Vali Alexandru and Furman, Edward and Vernic, Raluca, On a Multivariate Pareto Distribution (July 29, 2009). Insurance: Mathematics and Economics, Vol. 46, No. 2, 2010. Available at SSRN: https://ssrn.com/abstract=1650354

Vali Alexandru Asimit

University of Manchester - School of Mathematics ( email )

United Kingdom

Edward Furman (Contact Author)

York University - Department of Mathematics and Statistics ( email )

4700 Keele Street
Toronto, M3J 1P3
Canada

Raluca Vernic

Ovidius University of Constanta ( email )

b-dul Mamaia nr. 124
Constanta, 900527
Romania

Paper statistics

Downloads
54
Rank
310,821
Abstract Views
320